Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 6, 2006, 1:30 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 7, 2006, 7:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 061832
FFWSJU
PRC053-062030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
230 PM AST THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
FAJARDO
* UNTIL 430 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...THE FAJARDO AT PARAISO
* AT 222 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE MAY RISE AGAIN FROM A THUNDERSTORM
APPROACHING THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1827 6575 1828 6566 1839 6559 1833 6570
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 5:30 AM CDT, 8 hours earlier.
Area forecast discussion, Apr 6, 5:30 AM CDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST THU APR 6 2006
.DISCUSSION...MID TO UPPER LEVEL TROUGH LOCATED JUST WEST OF THE
LOCAL AREA EARLY THIS MORNING...WILL CONTINUE MOVING EAST THIS
MORNING AND THEN PASS ACROSS THE LOCAL ISLANDS LATER TODAY AND
TONIGHT. THIS FEATURE WILL ACT TO DESTABILIZE THE LOCAL AIR MASS
TODAY AND ITS ASSOCIATED 250 MB 75 TO 95 KNOT JET AND UPPER LEVEL
DIVERGENCE WILL BE OVER THE LOCAL AREA THROUGH MOST OF TODAY. AT
LOWER LEVELS...ALTHOUGH WE DO NOT HAVE THE DEEP LOW LEVEL
MOISTURE THAT WE HAD AROUND LAST WEEKEND...THERE IS CERTAINLY
SUFFICIENT MOISTURE TO INITIATE CONVECTION AND THERE SHOULD BE
ENOUGH SUNSHINE EARLY TODAY...AT LEAST VIA DIFFERENTIAL HEATING...
TO HELP SHOWERS AND THUNDERSTORMS TO DEVELOP. THUS...EXPECT
MID TO UPPER LEVEL TROUGH AND ASSOCIATED DYNAMICS...MOIST AND
INCREASINGLY UNSTABLE LOCAL AIR MASS AND LOCAL EFFECTS TO COMBINE
TODAY AND TONIGHT...TO PRODUCE A GOOD DEAL OF CLOUDINESS...SHOWERS
AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS...WITH THE MOST ACTIVE
TIME EXPECTED TO BE FROM ABOUT NOON THROUGH 800 PM.
GIVEN ANTECEDENT WET GROUNDS AND ABOVE NORMAL RIVER LEVELS IN
MANY SECTIONS...THE POTENTIAL FOR SOME VERY HEAVY RAIN PRODUCING
SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT AND THE FACT THAT THIS
RAINFALL WILL LIKELY BE AUGMENTED BY RATHER SLOW MOVEMENT OF CELLS
DUE TO WEAK STEERING...WE OPTED TO ISSUE A FLASH FLOOD WATCH FOR
THE NORTHERN TWO-THIRDS OF PUERTO RICO AND FOR CULEBRA AND
VIEQUES.
LOOKING AHEAD...MID TO UPPER LEVEL TROUGH WILL BE LIFTING OUT TO
THE EAST NORTHEAST FRIDAY...WITH SHORT WAVE RIDGE ENCOMPASSING THE
LOCAL AREA FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT OR EARLY
SUNDAY. IN GENERAL...EXPECT BETTER WEATHER FOR FRIDAY AND
SATURDAY...BUT WE WILL STILL HAVE DIURNALLY INDUCED CLOUDINESS...
SHOWERS AND ISOLATED THUNDERSTORMS TO DEAL WITH EACH DAY. SUNDAY
IS A BIT OF A QUESTION MARK AT THIS TIME. GFS INDICATES THAT IT
COULD START QUITE DRY BUT POSSIBLY BECOME INCREASINGLY UNSETTLED
BY LATE IN THE DAY OR AT NIGHT.
&&
.MARINE...GENERALLY EXPECT WINDS OF 21 KNOTS OR LESS AND SEAS OF 6
FEET OR LESS THROUGH AT LEAST SATURDAY. MAIN CONCERN FOR MARINERS
TODAY AND TONIGHT...SHOULD BE NAVIGATING AROUND/AWAY FROM NUMEROUS
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 73 84 73 / 70 70 40 50
STT 84 74 84 74 / 60 60 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PRZ001-PRZ002-PRZ004-
PRZ005-PRZ006-PRZ008-PRZ009-PRZ010-PRZ012-PRZ013.
VI...NONE.
&&
BCSHazardous weather outlook, Apr 6, 5:00 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU APR 6 2006 PRZ001>013-AMZ710>750-071000- 600 AM AST THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ABUNDANT LOW LEVEL MOISTURE...AN APPROACHING UPPER LEVEL TROUGH...AND LOCAL EFFECTS...WILL COMBINE TO PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TODAY. THESE SHOWERS AND THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL FOR FLASH FLOODING ACROSS THE INTERIOR AND NORTHERN PORTIONS OF THE ISLAND TODAY IS ELEVATED DUE TO RECENT RAINS THAT HAVE SATURATED THE SOIL AND RAISED THE LEVELS OF MANY RIVERS. FOR THIS REASON...A FLASH FLOOD WATCH HAS BEEN ISSUED THIS MORNING FOR THE INTERIOR AND NORTHERN PORTIONS OF PUERTO RICO...AND INCLUDING CULEBRA AND VIEQUES...THROUGH 8 PM AST. .DAYS TWO THROUGH SEVEN...ABUNDANT MOISTURE WILL CONTINUE TO ENHANCE LOCAL DIURNAL SHOWER ACTIVITY AGAIN ON FRIDAY. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND THUNDERSTORMS IN WESTERN PUERTO RICO WHICH WILL BE CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-071000- 600 AM AST THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ABUNDANT LOW LEVEL MOISTURE TODAY...COMBINED WITH AN UPPER LEVEL TROUGH APPROACHING THE REGION...WILL COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND POSSIBLY A THUNDERSTORM. THESE SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING HEAVY RAINFALL...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...ABUNDANT MOISTURE WILL CONTINUE TO ENHANCE LOCAL SHOWER ACTIVITY AGAIN ON FRIDAY. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF HEAVY AFTERNOON SHOWERS CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:30 AM CDT | Flash Flood Watch | JSJ | 16 hr | |
| Apr 6, 1:41 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Apr 6, 3:16 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.